Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 43, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 9, 2007, 4:21 PM MDT for Sierra County, New Mexico. It took effect at Sep 9, 2007, 4:30 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2007, 4:21 PM MDT (22:21 UTC)
- In effect from
- Sep 9, 2007, 4:30 PM MDT
- Expired
- Sep 9, 2007, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 100 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 092230
FFWEPZ
NMC051-100115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
421 PM MDT SUN SEP 9 2007
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO...
THIS INCLUDES THE CITY OF TRUTH OR CONSEQUENCES...
* UNTIL 715 PM MDT
* AT 416 PM MDT... A CLUSTER OF SLOW MOVING THUNDERSTORMS WITH HEAVY
RAINFALL WAS HEADING INTO WESTERN SIERRA COUNTY. STRONGEST
THUNDERSTORMS WITH ESTIMATED RAINFALL RATES NEARLY 2 INCHES PER
HOUR...ARE ALONG ALONG HIGHWAY 27 JUST SOUTH OF HILLSBORO AND
HIGHWAY 152. OTHER STORMS WITH RAINFALL LESS THAN AN INCH PER
HOUR...ARE GENERALLY ALONG HIGHWAY 152 BETWEEN THE GRANT COUNTY
BORDER...AND HILLSBORO. DRAINAGES FLOWING EAST OFF THE BLACK RANGE
AND MIMBRES MOUNTAINS...LOW WATER CROSSINGS ON ALONG HIGHWAY 27 AND
AREA COUNTY ROADS...WILL SEE RAPID RISES IN WATER LEVELS IN THE NEXT
HOUR OR SO.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLIAMSBURG...KINGSTON...HILLSBORO...ELEPHANT BUTTE...DERRY...
CUCHILLO...CABALLO AND ARREY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3287 10776 3284 10774 3277 10770 3272 10771
3267 10770 3265 10770 3261 10765 3261 10729
3279 10729 3280 10688 3312 10703 3335 10733
3324 10784 3308 10781 3304 10781 3302 10782
3300 10782 3296 10782 3296 10776 3292 10775
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 12:18 PM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Sep 9, 12:18 PM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1218 PM MDT SUN SEP 9 2007 .SYNOPSIS... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS. A WEAK COLD FRONT EXTENDS ACROSS THE REGION TODAY AND A SECOND COLD FRONT WILL MOVE INTO THE REGION MONDAY NIGHT AND TUESDAY. AS A RESULT SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE AREA THROUGH TUESDAY WITH AREAS OF HEAVY RAINFALL EXPECTED. HIGH PRESSURE WILL BRING WARM AND MOSTLY DRY WEATHER WEDNESDAY THROUGH THE END OF THE WEEK. && .DISCUSSION... WEAK COLD FRONT MOVED INTO THE CWA OVERNIGHT WITH REMNANTS EXTENDING THROUGH SOUTHEASTERN ZONES INTO THE GILAS. EASTERLY FLOW AT LOW LEVEL ADVECTING MOIST AIR MASS INTO THE REGION WITH PRECIPITABLE WATER FORECASTED NEAR A HIGH 1.5 INCHES BY EARLY THIS EVENING. LITTLE OR NO CONVECTIVE INHIBITION EXISTS AND DESPITE CLOUD COVER CAPES WILL BE NEAR 1000 J/KG THIS AFTERNOON AND TONIGHT. CONVERGENCE AND ISENTROPIC LIFT ALONG/NORTH OF FRONT SHOULD THEREFORE GENERATE SCATTERED CONVECTION. MAIN CONCERN IS LOCALLY HEAVY RAINS AS MOISTURE WILL DEEPEN MEANING LITTLE ENTRAINMENT WHILE CLOUD LAYER WINDS INDICATE SLOWER STORM MOVEMENT. EAST TO SOUTHEAST WINDS WILL MAINTAIN ABUNDANT MOISTURE FLOW MONDAY WITH MODELS SUGGESTING WEAK UPPER WAVE MOVING INTO THE CWA FROM THE NORTHWEST. OF PROBABLY GREATER SIGNIFICANCE IS STRONGER BACK DOOR FRONT WILL MOVE TO THE SOUTHWEST THROUGH THE REGION MONDAY NIGHT/EARLY TUESDAY. DURING THIS TIME MOISTURE WILL REMAIN DEEP WITH PRECIPITABLE WATER ABOVE 1.3 CONTRIBUTING TO A MODERATELY UNSTABLE AIR MASS AS CAPES LIKELY FROM 1000 TO 1500 MOST OF THE PERIOD. THUS SCATTERED CONVECTION WILL CONTINUE INTO TUESDAY WITH HEAVY RAINS OVER ISOLATED LOCATIONS. MODELS HAVE SHOWN GOOD CONSISTENCY IN BUILDING RIDGE WEST OF THE DIVIDE AFTER WEDNESDAY WITH DRY SUBSIDING NORTHWEST FLOW ALOFT BRINGING DRIER WEATHER WEDNESDAY AND BEYOND. LATEST GFS MOVES ANOTHER BACK DOOR FRONT SOUTHWARD ACROSS THE CWA LATE FRIDAY AND SATURDAY BUT PRODUCES LITTLE PRECIP WITH THIS FEATURE. && .AVIATION...SCATTERED AREAS OF MVFR AND ISOLATED IFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS THROUGH MONDAY AFTERNOON. WIDESPREAD CEILINGS ABOVE 10,000 FT AGL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 90 67 85 65 / 40 30 40 30 30 SIERRA BLANCA TX 65 87 62 81 61 / 50 30 40 30 30 LAS CRUCES 66 89 64 84 62 / 40 30 40 30 30 ALAMOGORDO 65 88 62 81 61 / 40 30 40 30 30 CLOUDCROFT 48 67 45 58 40 / 50 40 50 40 40 TRUTH OR CONSEQUENCES 65 88 62 83 61 / 40 30 40 30 30 SILVER CITY 60 83 56 80 51 / 40 30 40 30 30 DEMING 65 90 62 85 61 / 40 30 40 30 30 LORDSBURG 65 89 62 85 61 / 40 30 40 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/ADAIR
Hazardous weather outlook, Sep 9, 10:20 AM MDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1020 AM MDT SUN SEP 9 2007 NMZ022>025-030>032-TXZ055-056-101730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1020 AM MDT SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED STORMS MAY PRODUCE TORRENTIAL RAINFALLS WITH FLASH FLOODING...WIND GUSTS TO 60 MPH AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS MONDAY THROUGH TUESDAY. A FEW STORMS MAY PRODUCE TORRENTIAL RAINS WITH FLASH FLOODING ALONG WITH WIND GUSTS TO 60 MPH AND HAIL. DRIER WEATHER WEDNESDAY THROUGH SATURDAY WITH ONLY SLIGHT CHANCES OF AFTERNOON AND EARLY EVENING THUNDERSTORMS...MAINLY OVER HIGH TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING VIA OUR 800 NUMBER OR VIA LOCAL LAW ENFORCEMENT. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 2:58 PM MDT | Flash Flood Warning | EPZ | Grant, Hidalgo | 2 hr |
| Sep 9, 4:48 PM MDT | Flash Flood Warning | EPZ | Grant, Hidalgo | 102 min |
| Sep 9, 5:21 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 54 min |
| Sep 9, 5:49 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Luna | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.